Advances in Differential Equations

Ultracontractivity and convergence to equilibrium for supercritical quasilinear parabolic equations on Riemannian manifolds

Matteo Bonforte, Fabio Cipriani, and Gabriele Grillo

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $(M,g)$ be a compact Riemannian manifold without boundary and dimension $d\ge3$. Let $u(t)$ be a solution to the problem $\dot u=\triangle_pu$, $u(0)=u_0$, $\triangle_p$ being the Riemannian $p$--Laplacian with $p>d$. Let also $\overline{u}$ be the (time--independent) mean of $u(t)$. We will prove ultracontractive estimates of the type $\Vert u(t)-\overline{u}\Vert_\infty\le C\Vert u(0)-\overline{u}\Vert_q^\gamma/t^\beta$. The constant $C$ depends only on $p$ and $q$, on geometric quantities of $M$ and on the dimension of the manifold, while the exponents $\beta$ and $\gamma$ depend only on $p$ and $q$ and differ according to the regimes $t\to0$ and $t\to+\infty$. Similar bounds hold when $\triangle_p$ is replaced by the subelliptic $p$--Laplacian associated to a collection of Hörmander vector fields. We also prove the L$^q$--L$^\infty$ Höolder continuity of the solutions, and apply similar methods to study the same questions for evolution equations on manifolds with boundary. The bounds are sharp in several of the above cases. The method relies on the theory of nonlinear Markov semigroups (\cite{CG2}) and on the connection between nonlinear ultracontractivity and logarithmic Sobolev inequality for the $p$--energy functional.

Article information

Adv. Differential Equations, Volume 8, Number 7 (2003), 843-872.

First available in Project Euclid: 19 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58D07: Groups and semigroups of nonlinear operators [See also 17B65, 47H20]
Secondary: 35K55: Nonlinear parabolic equations 35K65: Degenerate parabolic equations 47H20: Semigroups of nonlinear operators [See also 37L05, 47J35, 54H15, 58D07] 58J35: Heat and other parabolic equation methods


Bonforte, Matteo; Cipriani, Fabio; Grillo, Gabriele. Ultracontractivity and convergence to equilibrium for supercritical quasilinear parabolic equations on Riemannian manifolds. Adv. Differential Equations 8 (2003), no. 7, 843--872.

Export citation